MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER
Catalog Number NEXHD1552801
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of "caused by other".The complaint investigation indicates another device/drug/procedure/illness/co-morbidity caused the complaint event.Per the study site, the traction from the shirt pulling on the catheter could definitely explain why it was bleeding again after the successful placement.
 
Event or Problem Description
Study (b)(6): the nexsite device was successfully placed on (b)(6) 2016.Subject was given standard post procedure care instructions which include to seek immediate medical attention should excessive bleeding occur.Later that day (about 5 hours after procedure), the subject attended the emergency department.The ed resident mentions that the subject told them that the catheter "tugged shirt and since then has been slowly bleeding".The nephrologist recommended overnight observation stay with dialysis planned for the morning.Nephrologist noted the permcath site looked ok and placement was confirmed on x-ray.Consultation note mentioned subcutaneous bleeding into tunnel tract.Subject was given empiric dose of ancef 2 grams with hemodialysis treatment.No fever was noted and no other signs/symptoms of infection mentioned.Subject's bleeding was controlled with vitamin k, desmopressin, local compression and ice packs.The subject was discharged in a satisfactory condition.The event had resolved on (b)(6) 2016.The traction from the shirt pulling on the catheter could definitely explain why it was bleeding again after the successful placement.No subject would have been discharged after the procedure with active bleeding.The traction could have slightly dislodged any clotting attempts and resulted in new bleeding.

Brand Name
NEXSITE HD STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6236070
Report Number3008110587-2016-00046
Device Sequence Number19089149
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)170401(10)43967
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberNEXHD1552801
Device Lot Number43967
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2016
Initial Report FDA Received Date01/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight64